Re: What dose should I take? Was at 70mg of Oxy, stopped taking for a month...
An increase in pain is a normal part of stopping long term pain treatment. Were you getting the 75mg/4 times a day ( if I understood you correctly) dosage from a pain management or GP doctor? It may take a few months for your body's own endorphins to kick back in , and you might find if can stick with using over the counter meds , topical ointments and creams, and over the counter heat /ice patches that you can control the pain pretty well after a few weeks....
The only person who can really give you an idea about what the proper dosage would be for you now , would be your pain management doctor. The problem with stopping medications and then resuming them, especially one with the same /similiar base ingredient is that your tolerance will resume fairly quickly to what it was before.....percocet and oxycontin have the same exact base medication- oxycodone. The only differences are that percocet contains tylenol in addition to the oxycodone and oxycontin is supposed to be long acting- 12 hour dosing, rather than 4-6 hours for percocet and the like. Oxycontin also contains no tylenol.
If your medical condition warrants you being back on opiate pain medications, the pain management doctor will make suggestions for you to go back on and have to titrate you back to the proper dosage. If I were you, I might wait a few more weeks and see how you can manage the pain levels without going back on the opiate meds , using the other modalities available , at least for the time being, giving the pain a chance to settle down again and your body a chance to begin making it's own endorphins again and see how you do.
Last edited by backhurtz; 07-12-2011 at 11:21 AM.